Connect with others who understand.

sign up log in
About MyLupusTeam
Real members of MyLupusTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Has Anyone Had Anxiety With Plaquenil?

Has Anyone Had Anxiety With Plaquenil?

I am starting Plaquenil today and I am so anxious. I have anxiety with a lot of meds and since this is a new medication, I’m freaking out. I haven’t taken it yet because I am so nervous.

A MyLupusTeam Member said:

No anxiety with it. I was told it takes a couple months to get into your system and up to 6 months to see full results, and can cause stomach upset and vision/retina issues, but I've not heard of anxiety. But, of course, everyone is different. Hope you get it worked out. Anxiety is no fun!

posted about 2 years ago
A MyLupusTeam Member said:

With plaquenil I had nausea for 2-3 days and no side effects since.

posted about 2 years ago
A MyLupusTeam Member said:

I have been on it for years now and has definitely helped me! If for some reason I miss it I can definitely tell because the joint pain comes right back. I have always been against taking meds but if you need it it’s best to take it! Good luck!

posted about 2 years ago
A MyLupusTeam Member said:

I feel your concerns, i suffer from anxiety to the point where i cant keep any nails because im always biting them lol and i also suffer from ptsd and ive been fine with taking it, im on the generic brand though but it helps a lot with the flares that ive been having, havent had a bad flare since taking it. If u experience any problems u can let your doctor know

posted about 2 years ago
A MyLupusTeam Member said:

Everyone reacts differently to different type of medicine but plaquenil is generally very safe to take. I’ve been taking it for a month now and not sure if it’s been helping quite yet since my doctor is increasing my prednisone dosage based on my pain and I just started methotrexate.

Remember, your doctor genuinely believes that the benefits from plaquenil outweighs the side effects for you. Not sure what kind of pain you’re in but most people with pain not controlled by NSAIDs will take prednisone on top of plaquenil. Increasing prednisone dosage have caused me nausea before but avoiding simple carbs and sugars help.

posted about 2 years ago
Already a Member? Log in